Texas, 2015Drought in Texas, March 1 to 25, 2015
March 1 to 25, 2015 · NWS CRP · 2 events in 2 counties and zones
Above normal rainfall occurred across all of South Texas except for the extreme western Brush Country during the month of March. The severe drought over portions of Goliad and Victoria Counties diminished by the end of the month after 6 to 9 inches of rainfall occurred during the month.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Above normal rainfall occurred across all of South Texas except for the extreme western Brush Country during the month of March. The severe drought over portions of Goliad and Victoria Counties diminished by the end of the month after 6 to 9 inches of rainfall occurred during the month.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Feb 28, 10:48 PM CST, 1 hour 12 minutes earlier.
Area forecast discussion, Feb 28, 10:48 PM CST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1048 PM CST SAT FEB 28 2015
.DISCUSSION...PLEASE SEE THE AVIATION DISCUSSION BELOW FOR MORE
DETAILS.
&&
.AVIATION...IFR/LIFR CONDITIONS WL PERSIST THROUGH MOST OF THE
NEXT 24 HOURS ACROSS SOUTH TEXAS. WARM MOIST AIR WL CONTINUE TO
OVERRUN SHALLOW COOL AIR THROUGH SUNDAY. THE NEXT RESULT WL BE
AREAS OF LIGHT RAIN AND DRIZZLE...ESPECIALLY THROUGH SUNDAY
MORNING ACROSS ALI...CRP AND VCT. ALSO...A THICK STRATUS DECK WITH
AREAS OF FOG WL PERSIST. VSBYS ARE EXPECTED TO GRADUALLY LOWER OVERNIGHT
AND REMAIN MOSTLY IN THE IFR RANGE THROUGH SUNDAY MORNING. A
SLIGHT IMPROVEMENT IN CIGS/VSBYS IS EXPECTED AFTER 18Z SUNDAY
BEFORE LOWERING DOWN AGAIN BY EARLY SUNDAY EVENING.
&&
.PREV DISCUSSION... /ISSUED 704 PM CST SAT FEB 28 2015/
DISCUSSION...00Z CRP SOUNDING INDICATED SATURATED WARM AIR ADVECTION
LAYER ABOVE THE SHALLOW COLD AIR MASS UP TO 10 KFT. ISENTROPIC LIFT
WILL CONTINUE IN THE 290-300K LAYER OVER THE COASTAL PLAINS THROUGH
THIS EVENING WITH THE AXIS SHIFTING TOWARD THE EAST AFTER MIDNIGHT.
RAISE POPS TO LIKELY FOR THE SOUTHERN COASTAL BEND THIS EVENING WITH
RAIN CHANCES DECREASING TO CHANCE POPS OVERNIGHT. STILL TRICKY ON
WHERE COASTAL TROUGH...OVER THE COASTAL WATERS INTO THE MATAGORDA
BAY AREA...WILL MOVE TONIGHT IF AT ALL. STILL PREFER 18Z NAM/15Z SREF
WITH REGARDS TO COLD AIR HOLDING THIS EVENING AND PUSHING INTO THE
AREA OVERNIGHT. NO CHANGES MADE TO THE TEMPERATURE FORECAST.
MARINE...SCA CONTINUES FOR THE OFFSHORE WATERS AS BUOYS INDICATED
ELEVATED SEAS OF 8 TO 9 FEET REMAIN. THIS WILL CONTINUE THROUGH THE
OVERNIGHT BEFORE SUBSIDING BELOW SCA CRITERIA.
PREV DISCUSSION... /ISSUED 522 PM CST SAT FEB 28 2015/
DISCUSSION...PLEASE SEE THE AVIATION DISCUSSION BELOW FOR MORE
DETAILS.
AVIATION...IFR/LIFR CONDITIONS WL PERSIST THROUGH MOST IF NOT ALL
OF THE TAF FCST PD FOR SOUTH TEXAS. WARM MOIST AIR WL CONTINUE TO
OVERRUN SHALLOW COOL AIR THROUGH SUNDAY...PRODUCING LIGHT RAIN AND
DRIZZLE FOR ALI...CRP AND VCT AND PRODUCING/MAINTAINING A THICK
STRATUS DECK. VSBYS ARE EXPECTED TO GRADUALLY LOWER OVERNIGHT AND
REMAIN LOW THROUGH SUNDAY MORNING GIVEN THIS SETUP. A SLIGHT
IMPROVEMENT IN CIGS/VSBYS IS EXPECTED AFTER 18Z SUNDAY ESPECIALLY
ACROSS THE LRD AREA.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 49 62 55 74 63 / 60 20 10 10 10
VICTORIA 46 62 52 72 62 / 70 30 20 20 20
LAREDO 41 62 53 77 64 / 20 10 10 10 10
ALICE 45 61 54 75 63 / 40 20 10 10 10
ROCKPORT 53 63 56 70 63 / 70 20 10 20 10
COTULLA 41 59 49 73 61 / 20 10 20 20 20
KINGSVILLE 47 62 55 75 64 / 60 20 10 10 10
NAVY CORPUS 52 63 57 70 63 / 60 20 10 10 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...RIP CURRENT RISK UNTIL MIDNIGHT CST TONIGHT FOR THE FOLLOWING
ZONES: ARANSAS...KLEBERG...NUECES.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM CST SUNDAY FOR THE FOLLOWING
ZONES: WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60
NM...WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL
FROM 20 TO 60 NM.
&&
MB/80...AVIATIONHazardous weather outlook, Feb 28, 5:31 AM CST, 18 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
531 AM CST SAT FEB 28 2015
TXZ229>234-239>247-011145-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
531 AM CST SAT FEB 28 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
A HIGH RISK OF RIP CURRENTS WILL EXIST THIS AFTERNOON ALONG GULF
FACING BEACHES...PRIMARILY FROM SAINT JOSEPH ISLAND SOUTH TO THE
PADRE ISLAND NATIONAL SEASHORE. OTHERWISE...NO HAZARDOUS WEATHER
IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A MODERATE RIP CURRENT RISK WILL BE POSSIBLE SUNDAY THROUGH EARLY NEXT
WEEK ALONG THE GULF-FACING BEACHES.
THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AS A COLD FRONT MOVES
THROUGH THE AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
GMZ230-235-250-255-270-275-011145-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
531 AM CST SAT FEB 28 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
A SMALL CRAFT ADVISORY IS IN EFFECT FOR NEAR SHORE MARINE AREAS
THROUGH THIS AFTERNOON AND OFFSHORE AREAS THROUGH TONIGHT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AS A COLD FRONT MOVES
THROUGH THE AREA.
SMALL CRAFT ADVISORY CONDITIONS WILL BE POSSIBLE ON TUESDAY IN
ADVANCE OF A COLD FRONT. SMALL CRAFT ADVISORY CONDITIONS WILL
DEVELOP BEHIND THE COLD FRONT WEDNESDAY EVENING INTO THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
PZ/TB
Drought, Goliad
- When
- March 1, 12:00 AM CST to March 25, 11:00 PM CST
- Where
- Goliad forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.657, -97.426 (the zone’s center; the record gives no point)
Severe drought ended over the county after much above normal rainfall occurred during the month.
Drought, Victoria
- When
- March 1, 12:00 AM CST to March 25, 11:00 PM CST
- Where
- Victoria forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.796, -96.971 (the zone’s center; the record gives no point)
Severe drought ended over the county after much above normal rainfall occurred during the month.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Flooding in Kentucky, March 1 to 19, 20152 deaths · 68 events
- Winter Storm in Utah, March 1 to 3, 201515 injured · 11 events
- Winter Storm and Winter Weather in Delaware, March 1, 201513 injured · 4 events
- Winter Storm and Winter Weather in New Jersey, March 1, 20158 injured · 21 events
- Drought in Texas, March 1 to 31, 2015$55,000 · 24 events
- Winter Weather in Virginia, March 1, 201532 events
- Drought in Oklahoma, March 1 to 31, 201529 events
- Heavy Snow in Indiana, March 1, 201525 events
- Winter Weather in Virginia, March 1, 201524 events
- Winter Storm and Winter Weather in Ohio, March 1, 201521 events
- Blizzard and Winter Storm in Colorado, March 1 to 4, 201519 events
- Drought in Texas, March 1 to 31, 201518 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 564507, 564508.